Edward C Waymire

Emeritus Professor of Mathematics
Oregon State University

Office: Kidder Hall
Phone: (541) 737-4686
Fax: (541) 737-0517
E-mail: waymire@math.oregonstate.edu

Postal address:
Department of Mathematics
Oregon State University
Kidder Hall 368
Corvallis, Oregon 97331-4605
PhD University of Arizona, 1976

OSU ACTUARIAL SCIENCE: 1984 to NOW This is an extended overview of an article published in abbreviaed form in the OSU Department of Mathematics Alumni Newsletter, Fall, 2017.

E. Waymire (2017): OSU ACTUARIAL SCIENCE: 1984 to NOW ,

Current Research Interests

Research Interests Applications of probability and stochastic processes to problems involving flow and/or dispersion. Mathematically this involves the interplay between probability and pdes as a two-way avenue. Example areas of application include fluid flows, especially the incopmpressible Navier-Stokes equations, and dispersion of solutes in heterogeneous porous media.
Selected Publications and Preprints

Chen, L.,R.B, Guenther, S-C. Kim, E.A. Thomann, E.C. Waymire (2008): A Rate of Convergence for the LANS alpha Regularization of Navier-Stokes Equations Journal of Mathematical Analysis and Applications, vol. 348, pp. 637--649.

Waymire, E., S. Williams (2010): T-martingales, size-biasing and tree polymer cascades, eds Barral, J., S. Seuret, Recent Developments in Fractals and Related Fields, 353-382, Birkhauser Boston, (post pub. corrected file, 10/30/2011)).

Appuhamillage, T., V. Bokil, E. Thomann, E. Waymire, B. Wood (2011): Occupation and local times for skew Brownian motion with applications to dispersion across an interface, Annals of Applied Probability. vol. 21(1), pp. 183--214. (Correction: Annals of Applied Probability. vol. 21, No. 5, (2011), pp. 2050--2051.)

Johnson, T, Waymire, E. (2011): Tree polymers in the infinite volume limit at critical strong disorder, J. Appld. Probab., vol. 48(3), pp. 885--891.

Ramirez, J., E. Thomann, E. Waymire (2013): Advection-Disperson Across Interfacesn Statistical Science, Vol 28(4), 487-509. http://arxiv.org/abs/1310.7643

Dey, P., E. Waymire (2015): On Normalized Multiplicative Cascades Under Strong Disorder Elect. Comm. Prob. vol. 20,, pp. 1-13.

Dascaliuc, R. N. Michalowski, E. Thomann, E. Waymire (2015): Symmetry Breaking and Uniqueness for the Incompressible Navier-Stokes Equations Chaos: Journal of Am. Inst. Phys., http://arxiv.org/abs/1502.06939

Ramirez, J., E. Thomann, E. Waymire (2015): Continuity of Local Time: An applied perspective The Fascination of Probability, Statistics and their Applications: Festschrift in Honour of Ole E. Barndorff-Nielsen , eds., Mark Podolskij, Robert Steizer, Steen Thorbjørnsen, Almut Veraart http://arxiv.org/abs/1503.04660

Dascaliuc, R., N. Michalowski, E. Thomann, E. Waymire (2017): A Delayed Yule Process Proc. Amer. Math Soc.

Jennings-Shafer, C., D. Skinner, E. Waymire (2018): When Fourth Moments Are Enough Rocky Mountain Journal of Mathematics ,

Peckham, S., E. Waymire, P. De LeenHeer (2018): Critical Thresholds for Eventual Extinction in Randomly Disturbed Population Growth Models Journal of Mathematical Biology

Dascaliuc, R., E. Thomann, E. Waymire (2018): Stochastic Explosion and Non-Uniqueness for α-Riccati Equation Journal of Math.Anal. and Appl.

Bokil, V., N. Gibson,L.S.Nguyen, E. Thomann, E. Waymire (2019): An Euler-Maruyama Method for Diffusion Equations with Discontinuous Coefficients and a Family of Interface Conditions, Journal of Computational and Applied Mathematics.

Dascaliuc, R., N. Michalowski, E. Thomann, E. Waymire (2019): Complex Burgers Equation: A probabilistic perspective Sojourns in Probability and Statistical Physics", Vol 1, ed Vladas Sidoravicius, Springer NY

Dascaliuc, R., T. Pham, , E. Thomann, E. Waymire (2022): Doubly Stochastic Yule Cascades (Part I): The explosion problem in the time--reversible case Journal of Functional Analysisx (to appear) arXiv:2103.06912

Dascaliuc, R., T. Pham, , E. Thomann, E. Waymire (2022): Doubly Stochastic Yule Cascades (Part II): The explosion problem in the non--reversible case Annales Instiut Henri Poincare (to appear) arXiv:2107.13182 ,
Due to copyright restrictions, the final published versions may not be posted here in some cases. These are either personal versions that have essentially the same contents or url links to the respective journals.
Recent Books

Bhattacharya, R., E. Waymire (2007): A Basic Course in Probability Theory, Universitext, Springer, NY. (2016) 2nd Edition 2ND EDITION ERRATA

Bhattacharya, R., E. Waymire (2009): Stochastic Processes with Applications, SIAM Classics in Applied Mathematics Series.

Bhattacharya, R., E. Waymire (2021): Random Walk, Brownian Motion, and Martingales, Springer Graduate Text in Mathematics.

Bhattacharya, R., E. Waymire (2022): Stationary Processes and Discrete Parameter Markov Processes , Springer Graduate Text in Mathematics (in press).


Past Chief Editor, Annals of Applied Probability, 2006 -- 2010
Past Editor, Bernoulli, 1994--2006
Associate Editor, Proceedings of the American Mathematical Society, 2004--2008
Associate Editor, Stochastics and Dynamics, 2013-2018
Associate Editor, Probability Surveys, 2003--present
Past-President, Bernoulli Society for Mathematical Statistics and Probability, 2013--2015.

This page was last updated: September 16, 2022.